Alert archive / Washington / High Wind Watches in 2008

High Wind Watch 2, NWS Seattle, WA

December 10, 2008San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Dec 10, 2008, 3:48 PM PST for San Juan County, Washington. It took effect at Dec 11, 2008, 9:16 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 3:48 PM PST (23:48 UTC)
In effect from
Dec 11, 2008, 9:16 PM PST
Expired
Dec 12, 2008, 4:46 AM PST
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 102348
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
348 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

.A STRONG PACIFIC STORM WILL BRING STRONG WINDS TO CERTAIN AREAS
OF WESTERN WASHINGTON FRIDAY AND FRIDAY NIGHT.

WAZ001-503-514>517-110800-
/O.NEW.KSEW.HW.A.0002.081212T1800Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
348 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH EARLY
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH EARLY
SATURDAY MORNING.

THE STRONGEST WINDS WILL BE ON THE COAST. AFTER A FRONT PASSES
ON FRIDAY MORNING...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP
TO 60 MPH ARE POSSIBLE. THESE WINDS WILL LAST INTO THE EVENING
BEFORE TAPERING LATE FRIDAY NIGHT.

LAND AREAS ADJACENT TO THE STRAIT OF JUAN DE FUCA WILL ALSO HAVE
STRONG WINDS. BEGINNING BY NOON FRIDAY...WEST WINDS OF 25 TO 35
MPH WITH GUSTS UP TO 50 MPH ARE LIKELY. ON FRIDAY EVENING THE
WINDS COULD REACH AS HIGH AS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
POSSIBLE. WINDS WILL TAPER LATE.

THE NORTHERNMOST ZONES IN THE STATE...WESTERN WHATCOM COUNTY AND
SAN JUAN COUNTY...WILL HAVE WINDY CONDITIONS BEGINNING FRIDAY
AFTERNOON. HERE NORTHWEST WINDS WILL LIKELY BE 25 TO 35 MPH WITH
GUSTS TO 50 MPH. IT IS POSSIBLE THAT SOME AREAS WILL HAVE HIGHER
WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH.

MOST OTHER AREAS AROUND WESTERN WASHINGTON WILL BE WINDY OR BREEZY
DURING THIS PERIOD. SOME AREAS NOT COVERED BY THE HIGH WIND WATCH
MAY QUALIFY FOR A WIND ADVISORY...WITH WINDS OF 20 TO 35 MPH AND
GUSTS TO 55 MPH. ANOTHER AREA THAT COULD BE QUITE WINDY ARE
RIDGE TOPS IN THE MOUNTAINS.

MONITOR WEATHER FORECASTS AS THIS EVENT APPROACHES. IF A HIGH WIND
WARNING IS ISSUED FOR YOUR AREA...STAY INDOORS IF POSSIBLE. TREES
AND POWER LINES ARE SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND
COULD CREATE HAZARDS OUTDOORS.

&&

$$
BURKE
7 follow-up statements
000 
WWUS76 KSEW 110456
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
856 PM PST WED DEC 10 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

.A STRONG PACIFIC STORM WILL BRING STRONG WINDS TO CERTAIN AREAS
OF WESTERN WASHINGTON FRIDAY AND FRIDAY NIGHT.

WAZ001-503-514>517-111300-
/O.CON.KSEW.HW.A.0002.081212T1800Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
856 PM PST WED DEC 10 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT. 

THE STRONGEST WINDS WILL BE ON THE COAST. AFTER A FRONT PASSES ON
FRIDAY MORNING...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE. THESE WINDS WILL LAST INTO THE EVENING
BEFORE TAPERING LATE FRIDAY NIGHT.

LAND AREAS ADJACENT TO THE STRAIT OF JUAN DE FUCA WILL ALSO HAVE
STRONG WINDS. BEGINNING BY NOON FRIDAY...WEST WINDS OF 25 TO
35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY. ON FRIDAY EVENING THE
WINDS COULD REACH AS HIGH AS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
POSSIBLE. WINDS WILL TAPER LATE.

THE NORTHERNMOST ZONES IN THE STATE...WESTERN WHATCOM COUNTY AND
SAN JUAN COUNTY...WILL HAVE WINDY CONDITIONS BEGINNING FRIDAY
AFTERNOON. HERE NORTHWEST WINDS WILL LIKELY BE 25 TO 35 MPH WITH
GUSTS TO 50 MPH. IT IS POSSIBLE THAT SOME AREAS WILL HAVE HIGHER
WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH.

MOST OTHER AREAS AROUND WESTERN WASHINGTON WILL BE WINDY OR
BREEZY DURING THIS PERIOD. SOME AREAS NOT COVERED BY THE HIGH
WIND WATCH MAY QUALIFY FOR A WIND ADVISORY...WITH WINDS OF 20 TO
35 MPH AND GUSTS TO 55 MPH. ANOTHER AREA THAT COULD BE QUITE
WINDY ARE RIDGE TOPS IN THE MOUNTAINS.

MONITOR WEATHER FORECASTS AS THIS EVENT APPROACHES. IF A HIGH
WIND WARNING IS ISSUED FOR YOUR AREA...STAY INDOORS IF POSSIBLE.
TREES AND POWER LINES ARE SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE
AND COULD CREATE HAZARDS OUTDOORS.

&&

$$
000 
WWUS76 KSEW 111243
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
443 AM PST THU DEC 11 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

.A STRONG PACIFIC STORM WILL BRING THE POTENTAIL FOR STRONG WINDS
TO CERTAIN AREAS OF WESTERN WASHINGTON FRIDAY AND FRIDAY NIGHT.

WAZ001-503-514>517-112045-
/O.CON.KSEW.HW.A.0002.081212T1800Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
443 AM PST THU DEC 11 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

A STRONG SURFACE LOW WILL REACH THE WASHINGTON COAST MIDDAY FRIDAY
THEN MOVE INLAND FRIDAY AFTERNOON AND EVENING. A VARIETY OF
LOCATIONS HAVE THE POTENTIAL FOR VERY WINDY CONDITIONS ASSOCIATED
WITH THE LOW.

ALONG THE COAST...SOUTH WINDS 20 TO 30 MPH WILL SHIFT TO WEST AND
INCREASE TO 35 TO 45 MPH WITH POSSIBLE GUSTS TO 60 MPH DEVELOPING
FRIDAY AFTERNOON.

LAND AREAS ADJACENT TO THE STRAIT OF JUAN DE FUCA ALSO HAVE THE
POTENTIAL FOR STRONG WINDS FRIDAY. AS THE LOW MOVES BY TO THE
FRIDAY AFTERNOON WEST WINDS WILL INCREASE AND BY FRIDAY EVENING
COULD BE AS STRONG AS 30 TO 40 MPH.

THE NORTHERNMOST ZONES IN THE STATE...WESTERN WHATCOM COUNTY AND
SAN JUAN COUNTY...WILL HAVE WINDY CONDITIONS BEGINNING FRIDAY
AFTERNOON. HERE SOUTHEAST WINDS 20 TO 30 MPH AHEAD OF THE
LOW WILL SWITCH TO NORTHWEST FRIDAY EVENING AND POSSIBLY GET AS
STRONG AS 30 TO 40 MPH.

MOST OTHER AREAS AROUND WESTERN WASHINGTON WILL BE WINDY OR
BREEZY DURING THIS PERIOD. SOME AREAS NOT COVERED BY THE HIGH
WIND WATCH MAY QUALIFY FOR A WIND ADVISORY...WITH WINDS OF 20 TO
35 MPH AND GUSTS TO 55 MPH. ANOTHER AREA THAT COULD BE QUITE
WINDY ARE RIDGE TOPS IN THE MOUNTAINS.

MONITOR WEATHER FORECASTS AS THIS EVENT APPROACHES. IF A HIGH
WIND WARNING IS ISSUED FOR YOUR AREA...STAY INDOORS IF POSSIBLE.
TREES AND POWER LINES ARE SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE
AND COULD CREATE HAZARDS OUTDOORS.

&&

$$

FELTON
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 111303 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
502 AM PST THU DEC 11 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

.A STRONG PACIFIC STORM WILL BRING THE POTENTAIL FOR STRONG WINDS
TO CERTAIN AREAS OF WESTERN WASHINGTON FRIDAY AND FRIDAY NIGHT.

WAZ001-503-514>517-112130-
/O.COR.KSEW.HW.A.0002.081212T1800Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
502 AM PST THU DEC 11 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
NIGHT FOR THE COAST...THE STRAIT OF JUAN DE FUCA AREA...SAN JUAN
COUNTY...AND WESTERN WHATCOM COUNTY...

A STRONG SURFACE LOW WILL REACH THE WASHINGTON COAST MIDDAY FRIDAY
THEN MOVE INLAND FRIDAY AFTERNOON AND EVENING. A VARIETY OF
LOCATIONS HAVE THE POTENTIAL FOR VERY WINDY CONDITIONS ASSOCIATED
WITH THE LOW.

ALONG THE COAST...SOUTH WINDS 20 TO 30 MPH WILL SHIFT TO WEST AND
INCREASE TO 35 TO 45 MPH WITH POSSIBLE GUSTS TO 60 MPH DEVELOPING
FRIDAY AFTERNOON.

LAND AREAS ADJACENT TO THE STRAIT OF JUAN DE FUCA ALSO HAVE THE
POTENTIAL FOR STRONG WINDS FRIDAY. AS THE LOW MOVES BY FRIDAY
AFTERNOON WEST WINDS WILL INCREASE AND BY FRIDAY EVENING COULD BE
AS STRONG AS 30 TO 40 MPH.

THE NORTHERNMOST ZONES IN THE STATE...WESTERN WHATCOM COUNTY AND
SAN JUAN COUNTY...WILL HAVE WINDY CONDITIONS BEGINNING FRIDAY
AFTERNOON. HERE SOUTHEAST WINDS 20 TO 30 MPH AHEAD OF THE
LOW WILL SWITCH TO NORTHWEST FRIDAY EVENING AND POSSIBLY GET AS
STRONG AS 30 TO 40 MPH.

MOST OTHER AREAS AROUND WESTERN WASHINGTON WILL BE WINDY OR
BREEZY DURING THIS PERIOD. SOME AREAS NOT COVERED BY THE HIGH
WIND WATCH MAY QUALIFY FOR A WIND ADVISORY...WITH WINDS OF 20 TO
35 MPH AND GUSTS TO 55 MPH. ANOTHER AREA THAT COULD BE QUITE
WINDY ARE RIDGE TOPS IN THE MOUNTAINS.

MONITOR WEATHER FORECASTS AS THIS EVENT APPROACHES. IF A HIGH
WIND WARNING IS ISSUED FOR YOUR AREA...STAY INDOORS IF POSSIBLE.
TREES AND POWER LINES ARE SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE
AND COULD CREATE HAZARDS OUTDOORS.

&&

$$

FELTON
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 112140
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
140 PM PST THU DEC 11 2008

WAZ516-517-120545-
/O.EXT.KSEW.HW.A.0002.081212T2000Z-081213T0800Z/
NORTH COAST-CENTRAL COAST-
140 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE NORTH AND CENTRAL COAST...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH LOCAL
GUSTS TO 45 MPH AHEAD OF A STRONG FRONT ON FRIDAY. THE WINDS ARE
ANTICIPATED TO BECOME WEST AT 35 TO 45 MPH...WITH GUSTS AS HIGH
AS 60 MPH POSSIBLE...LATE FRIDAY AFTERNOON BEHIND THE FRONT. THE
WINDS WILL THEN SLOWLY SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WAZ515-120545-
/O.EXT.KSEW.HW.A.0002.081212T2000Z-081214T0200Z/
WESTERN STRAIT OF JUAN DE FUCA-
140 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON FOR THE WESTERN STRAIT OF JUAN DE FUCA...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY AFTERNOON. 

THERE IS THE POTENTIAL FOR A PERIOD OF WEST WINDS OF 30 TO 40 MPH
BEHIND A STRONG FRONT THAT WILL MOVE ACROSS THE AREA FRIDAY
AFTERNOON. EXPECT THE WINDS TO BECOME NORTHEAST AT 30 TO 40 MPH
WITH GUSTS 60 MPH LATE FRIDAY NIGHT OR SATURDAY MORNING AS COLD
AIR INVADES THE STRAIT OF JUAN DE FUCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WAZ001-503-120545-
/O.EXT.KSEW.HW.A.0002.081213T0800Z-081214T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
140 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR SAN JUAN COUNTY AND WESTERN WHATCOM COUNTY...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON. 

GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG
FRONT ON FRIDAY BEFORE BECOMING NORTHWEST FRIDAY AFTERNOON. 
ANTICIPATE WINDS TO BECOME NORTHEAST 30 TO 40 MPH...WITH GUSTS
AS HIGH AS 60 MPH POSSIBLE...LATE FRIDAY NIGHT ACROSS THOSE
AREAS PRONE TO NORTHEAST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WAZ514-120545-
/O.EXT.KSEW.HW.A.0002.081212T2000Z-081213T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-
140 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR THE EASTERN STRAIT OF JUAN DE FUCA...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

THERE IS THE POTENTIAL FOR A PERIOD OF WEST WINDS OF 30 TO
40 MPH BEHIND A STRONG FRONT THAT WILL MOVE ACROSS THE AREA
LATE FRIDAY AFTERNOON. EXPECT THE WINDS TO SUBSIDE FRIDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WEATHER.GOV
000 
WWUS76 KSEW 120516
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
916 PM PST THU DEC 11 2008

WAZ516-517-121330-
/O.UPG.KSEW.HW.A.0002.081212T2000Z-081213T0800Z/
/O.NEW.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
916 PM PST THU DEC 11 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO 45
MPH AHEAD OF A STRONG FRONT LATE FRIDAY MORNING. SOME LOCAL WINDS
COULD BE AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH. WIND WILL
BECOME WEST OR NORTHWEST AT 35 TO 45 MPH...WITH GUSTS AS HIGH AS
65 MPH POSSIBLE...FRIDAY AFTERNOON BEHIND THE FRONT. WINDS WILL
SLOWLY SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ506-510-121330-
/O.EXB.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/
WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
916 PM PST THU DEC 11 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG
FRONT ON FRIDAY BEFORE BECOMING NORTHWEST FRIDAY AFTERNOON.
ANTICIPATE WINDS TO BECOME NORTHEAST 30 TO 40 MPH...WITH GUSTS AS
HIGH AS 60 MPH POSSIBLE...LATE FRIDAY NIGHT ACROSS THOSE AREAS
PRONE TO NORTHEAST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WAZ001-503-514-515-121330-
/O.EXT.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
916 PM PST THU DEC 11 2008

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT. 

GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG
FRONT ON FRIDAY BEFORE BECOMING NORTHWEST FRIDAY AFTERNOON.
ANTICIPATE WINDS TO BECOME NORTHEAST 30 TO 40 MPH...WITH GUSTS AS
HIGH AS 60 MPH POSSIBLE...LATE FRIDAY NIGHT ACROSS THOSE AREAS
PRONE TO NORTHEAST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$
BURKE
000 
WWUS76 KSEW 120557
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
957 PM PST THU DEC 11 2008

WAZ516-517-121400-
/O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
957 PM PST THU DEC 11 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM
PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM
PST SATURDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH LOCAL GUSTS TO
45 MPH AHEAD OF A STRONG FRONT LATE FRIDAY MORNING. SOME LOCAL
WINDS COULD BE AS STRONG AS 40 MPH WITH GUSTS TO 60 MPH. WIND
WILL BECOME WEST OR NORTHWEST AT 35 TO 45 MPH...WITH GUSTS AS
HIGH AS 65 MPH POSSIBLE...FRIDAY AFTERNOON BEHIND THE FRONT.
WINDS WILL SLOWLY SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

WAZ001-503-506-510-514-515-121400-
/O.CON.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
957 PM PST THU DEC 11 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

GUSTY SOUTHEAST WINDS ARE EXPECTED TO DEVELOP AHEAD OF A STRONG
FRONT ON FRIDAY BEFORE BECOMING WEST OR NORTHWEST FRIDAY 
AFTERNOON. WINDS COULD BE AS HIGH AS 30 TO 40 MPH...WITH GUSTS AS
HIGH AS 60 MPH...FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$
000 
WWUS76 KSEW 121246
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
446 AM PST FRI DEC 12 2008

WAZ001-503-506-130100-
/O.CAN.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/
/O.NEW.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
446 AM PST FRI DEC 12 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH FOR SAN JUAN COUNTY AND WESTERN WHATCOM AND SKAGIT COUNTIES...WHICH
IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON.

STRONG NORTHEASTERLY OUTFLOW WINDS ARE EXPECTED TO DEVELOP NEAR
THE CANADIAN BORDER LATE TONIGHT INTO SATURDAY AS COLD MODIFIED
ARCTIC AIR SPILLS OUT OF BRITISH COLUMBIA INTO NORTHWESTERN
WASHINGTON. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WAZ510-514-515-121400-
/O.CAN.KSEW.HW.A.0002.081212T2000Z-081213T1200Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
446 AM PST FRI DEC 12 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. 

&&

$$

WAZ516-517-130100-
/O.CON.KSEW.HW.W.0005.081212T1800Z-081213T1200Z/
NORTH COAST-CENTRAL COAST-
446 AM PST FRI DEC 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST SATURDAY. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AHEAD OF A STRONG FRONT
LATE FRIDAY MORNING. WIND WILL BECOME WEST OR NORTHWEST AT 30 TO
40 MPH...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...THIS AFTERNOON
BEHIND THE FRONT. WINDS WILL SLOWLY SUBSIDE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR
WEATHER CONDITIONS CAREFULLY.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Dec 10, 9:30 AM PST, 6 hours 18 minutes earlier.

Area forecast discussion, Dec 10, 9:30 AM PST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PST WED DEC 10 2008

.SYNOPSIS...A FRONT WILL DISSIPATE AND SAG SOUTH OF WASHINGTON
TODAY. SURFACE HIGH PRES WILL WILL BUILD TONIGHT WITH DRY WEATHER
THROUGH THURSDAY. A MAJOR CHANGE IN THE PATTERN WILL BEGIN FRIDAY AS
A VERY STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE AREA WITH
WIND...RAIN...AND MOUNTAIN SNOW. RAIN COULD BECOME MIXED WITH SNOW
DOWN TO SEA LEVEL BY FRIDAY NIGHT. ON SATURDAY...A REINFORCING SHOT
OF COLD AIR WILL DROP SOUTH OUT OF CANADA AND SETTLE OVER THE AREA.
SNOW SHOWERS COULD OCCUR DOWN TO SEA LEVEL AT TIMES OVER THE
WEEKEND. DRIER WEATHER AND COLD TEMPERATURES ARE EXPECTED EARLY NEXT
WEEK.

&&

.SHORT TERM...THE FRONTAL SYSTEM THAT PASSED THROUGH YESTERDAY HAS
MOVED TO THE SOUTH...LEAVING BEHIND A LOW DECK OF STRATUS OVER
WESTERN WASHINGTON. VISIBLE SATELLITE SHOWS THE HIGHER PEAKS OF THE
CASCADES AND THE BULK OF THE OLYMPICS MOUNTAINS POKING OUT OF THE
MUCK. ON AND OFF REPORTS OF DRIZZLE ARE BEING REPORTED THROUGHOUT
THE CWA. THE RISK DIMINISHES THROUGH THE AFTERNOON...AND WILL
CONSIDER ISSUING AN MORNING UPDATE TO REMOVE MENTION OF
PRECIPITATION. WEAK RIDGING INSIDE OF 130W WITH WNW FLOW ALOFT WILL BE
ACCOMPANIED BY A MOSTLY STABLE ATMOSPHERE AT THE LOWER LEVELS. WITH
FLAT GRADIENTS OVER THE AREA BECOMING LIGHT NORTHERLY THROUGH THE
SOUND WILL LIKELY NOT TO DO MUCH TO MIX US OUT.

LOW LEVEL MOISTURE WILL STAY WITH US OVERNIGHT...FOR AREAS OF LOW
CLOUDS AND FOG THURSDAY MORNING. NAMBUFR SOUNDING SHOWS THIN LAYER
OF LOW LEVEL MOISTURE EVENTUALLY MIXING OUT IN THE AFTERNOON
PRODUCING PARTLY TO MOSTLY SUNNY SKIES.

DEVELOPING WAVE INSIDE OF 150W AND AROUND 45N WILL PHASE WITH A
DIGGING COLD UPPER LEVEL TROUGH OF MARITIME PACIFIC ORIGINS TO
PRODUCE A MAJOR CHANGE IN WEATHER BEGINNING FRIDAY.

NOTES TO ADD THIS MORNING INCLUDE THE 12Z GFS ALSO FAVORS A MORE
NORTHERN TRACK OF THE RAPIDLY DEEPENING SURFACE LOW FRIDAY
AFTERNOON ACROSS THE NORTHERN SOUND/SAN JUANS. THIS TRACK ECHOES THE
INITIAL CONCERN OF THIS PATTERN ABOUT HIGH WINDS AND MOUNTAIN SNOW.

THE 12Z 12KM MM5 SURFACE WINDS RAISE CONFIDENCE IN A HIGH WIND WATCH
FOR COAST FOR NW 40-50 KT WINDS AS THE LOW MOVES INLAND. A STRONG NW
SURGE THROUGH THE STRAIT OF JUAN DE FUCA...AND EVENTUALLY DOWN THE
STRAIT OF GEORGIA WILL BE OTHER POTENTIAL AREAS OF CONCERN. NORTHERN
TRACK ALSO ENHANCES FOR AT LEAST WIND ADVISORY LEVELS FOR THE PUGET
SOUND FRIDAY AFTERNOON. A WATCH ADDRESSING WIND CONCERNS WILL COME
OUT SOMETIME THIS AFTERNOON.

STRONG EASTERLY GRADIENTS WILL LIKELY KEEP THE PASSES ALL SNOW FOR
THIS EVENT WITH A GOOD DUMP BEGINNING EARLY FRIDAY AFTERNOON AND
LASTING THROUGH SATURDAY MORNING. THE SNOW WILL BE ACCOMPANIED BY
925 WINDS OF 40+ KT TO HELP BLOW SNOW AROUND. THE EXTENT OF ONSHORE
FLOW AFTER THE SYSTEM PASSES THROUGH FRIDAY EVENING IS STILL IN DOUBT AS
DIFFERENT MODELS SUGGEST A SECONDARY SURFACE LOW OFF COAST HELPING
TO TURN THE FLOW MORE TO NORTHERLY ON SATURDAY...AND LIMITING THE
GOOD TO GREAT POTENTIAL SNOW TOTALS FOR THIS STORM.

WITH THE LATEST SOLUTION THERE SEEMS TO BE LESS OF A CONCERN FOR INITIAL
LOWLAND SNOW...SAVE ON THE NORTHERN FRINGE OF THE LOW NEAR THE
CANADIAN BORDER AND THE HOOD CANAL AREA. RATHER WITH THIS SOLUTION
THE GREATER THREAT FOR WET SNOW MIXING IN IS STILL FRIDAY NIGHT INTO
SATURDAY MORNING. STILL QUITE A FEW MODEL RUNS TO TRY AND PULL
EVERYTHING TOGETHER...SO STAY TUNED. DAMICO

.LONG TERM...FROM PREV DISCUSSION...ONCE THE LOW MOVES EAST FRIDAY
NIGHT THE UPPER TROUGH OVER B.C. WILL DIG SOUTH OVER THE AREA WITH
MUCH COLDER AIR BEGINNING TO POOL UP ALONG THE ROCKIES NORTH OF THE
WA BOARDER. 850 NE WINDS PICK UP TO AROUND 20-25 KT ON SATURDAY
WHICH SHOULD HELP PUSH THIS COLD AIR MASS OVER THE MOUNTAINS.
SURFACE GRADIENTS WILL ALSO BE SUFFICIENT TO DRAW COLD AIR IN
THROUGH THE FRASER.  MODELS GENERALLY AGREE AT DEVELOPING AN ARCTIC
FRONTAL BOUNDARY OVER THE FAR N INTERIOR SATURDAY MORNING AS THE LEE
SIDE SURFACE LOW FORMS. THIS WILL DROP SOUTH THROUGH THE DAY...SO
EXPECT COLDER AIR TO ALSO SLIDE SOUTH. THERE COULD BE A CONVERGENCE
BAND ASSOCIATED WITH THE FRONT WHICH WOULD LIKELY BRING PRECIP IN
THE FORM OF SNOW. HOWEVER...IT IS WAY TOO FAR OUT TO DISCUSS
POSSIBLE AMOUNTS AND EXACTLY WHERE. AREAS FAVORED BY UPSLOPE NLY
FLOW WILL ALSO HAVE A BETTER CHANCE AT ACCUMULATING SNOW.

MOISTURE COULD LINGER INTO SATURDAY NIGHT OR EVEN SUNDAY DEPENDING
WHICH MODEL YOU LOOK AT. SOME MODELS RELOAD THE TROUGH WITH UPPER
LEVEL ENERGY AND MAINTAIN A SURFACE LOW SOMEWHERE NEAR WRN WA WHICH
KEEPS SOME RISK OF SNOW SHOWERS OVER THE AREA. THE LOW WILL
EVENTUALLY DROP SOUTH WITH A PERIOD OF DRY BUT COLDER WEATHER BY
EARLY NEXT WEEK. IT IS VERY INTERESTING TO NOTE THAT ALL GLOBAL
MODELS MAINTAIN THIS LONG WAVE PATTERN INTO AT LEAST THE MIDDLE OF
NEXT WEEK WITH ADDITIONAL SYSTEMS AND REINFORCING SHOTS OF COLD AIR
POSSIBLE. IT SHOULD BE A VERY INTERESTING WEEK. STAY TUNED.  MERCER

&

.AVIATION...A DECAYING COLD FRONT WILL GRADUALLY SAG SOUTH THROUGH
WRN WA TODAY AND FINALLY DISSIPATE TONIGHT. IFR/MVFR CIGS WILL
PREVAIL ACROSS W WA THROUGH MOST OF THE DAY. EXPECT CIGS AND VIS TO
GRADUALLY LIFT TO ABOVE MVFR CONDITIONS BY 21-22Z...LATE THIS
AFTERNOON. HIGH PRESSURE WILL TRY TO BUILD IN...AND THE ACCOMPANYING
SUBSIDENCE SHOULD HELP MOST CLOUDS SCATTER OUT LATER THIS EVENING
AND OVERNIGHT. LINGERING LOW-LEVEL MOISTURE UNDER CLEARING SKIES
WILL THEN INCREASE THE POSSIBILITY OF WIDESPREAD FOG AND LOW CLOUDS
DEVELOPING OVERNIGHT.

KSEA...GRADUAL LIFTING OF CIGS THROUGHOUT THE DAY...TO ABOVE MVFR BY
21 OR 22Z. LIGHT AND VARIABLE WINDS EXPECTED TO SWITCH TO LIGHT
NORTHERLY AROUND SUNSET. PRANGE

&&

.MARINE...ONLY SMALL CRAFT CONDITIONS REMAINING ARE FOR HAZARDOUS
SEAS TODAY AND THU WITH SWELL HEIGHTS IN EXCESS OF 10 FEET ALONG THE
COAST AND WEST ENTRANCE AND FOR ROUGH BAR CONDITIONS.

THE BIG STORY IS THE CONTINUED MODEL TREND TOWARD A RAPIDLY
DEEPENING SURFACE LOW THAT MOVES ONSHORE ON FRI AFTN. THE LATEST
COMPUTER MODELS ARE IN EXCELLENT AGREEMENT TRACKING THIS FEATURE
ACROSS THE NRN OLYMPIC PENINSULA. STORM FORCE NORTHWESTERLIES ARE
EXPECTED BEHIND THE LOW CENTER OVER THE COASTAL WATERS WITH THE
LATEST COMPUTER MODELS SHOWING UP TO 55 KT SUSTAINED WINDS OFF THE
COAST ON FRI AFTN. HIGH WAVES IN THE SRN STRAIT OF GEORGIA WOULD
ALSO BE A CONCERN AS THE KBLI-CYZT GRADIENT ARND -16 MB WHIPS UP
STRONG NW WIND DOWN THE LENGTH OF THE STRAIT OF GEORGIA.
FORTUNATELY...THE TIMING OF THE LATEST MODELS STILL DOES NOT
COINCIDE WITH AN ASTRONOMICAL HIGH TIDE AT BLI...BUT A CHANGE IN THE
SPEED OF THE SYSTEM COULD INCREASE THE RISK OF COASTAL FLOODING TO
THE SANDY POINT AREA. STRONG FRASER OUTFLOW SHOULD DEVELOP SAT NIGHT
AND PERSIST INTO EARLY NEXT WEEK...BLOWING GALE FORCE AT TIMES.
WITH THE CURRENT MODEL TRACK OF THE LOW PRESSURE SYSTEM...WOULD
INCREASE THE RISK OF STORM FORCE WINDS IN THE STRAIT OF JUAN DE FUCA
AND INCREASE THE RISK OF A HIGH-END GALE FOR MOST OF PUGET SOUND.
PRANGE

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS AT THE GRAYS
        HARBOR ENTRANCE.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS ON THE COAST AND AT
        THE WEST ENTRANCE.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:33 PM PSTSmall Craft Advisory for Hazardous SeasSEW30 hr
Dec 10, 3:01 PM PSTGale WatchSEW12 hr
Dec 10, 3:01 PM PSTStorm WatchSEW12 hr
Dec 10, 3:02 PM PSTWinter Storm WatchSEW23 hr

Nearby

High Wind Watches in Washington, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.